Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 6, NWS La Crosse, WI

April 29, 2013Grant County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 29, 2013, 12:04 PM CDT for Grant County, Wisconsin. It was in force for 41 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2013, 12:04 PM CDT (17:04 UTC)
Expired
Apr 29, 2013, 12:45 PM CDT
In force
41 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Grant County, WI

The radar

The Quad Cities radar (KDVN), 104 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 12:15 PM CDTHAIL 0.25Hazel Green, WIGUSTY WINDS AND PEA SIZE HAIL.
Apr 29, 12:19 PM CDTHAIL 0.251 W Kieler, WI1/4 TO 3/8 INCH HAIL AT RUSTIC CAMPGROUND
Apr 29, 12:29 PM CDTHAIL 1Hazel Green, WIHAIL MOSTLY PEA TO DIME SIZE WITH A FEW TO QUARTER SIZE.
Apr 29, 12:31 PM CDTHAIL 0.88Hazel Green, WIREPORTED BY POLICE DEPARTMENT
Apr 29, 12:33 PM CDTHAIL 0.25Cuba City, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WUUS53 KARX 291704
SVRARX
WIC043-291745-
/O.NEW.KARX.SV.W.0006.130429T1704Z-130429T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1204 PM CDT MON APR 29 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GRANT COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 1245 PM CDT

* AT 1201 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  SAGEVILLE...AND MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DICKEYVILLE AROUND 1215 PM CDT.
  HAZEL GREEN AROUND 1225 PM CDT.
  CUBA CITY AROUND 1230 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SANDY HOOK...LOCK AND DAM
11...KIELER...LOUISBURG...SINSINAWA AND GEORGETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4251 9064 4254 9065 4258 9069 4264 9072
      4266 9043 4251 9042 4250 9043 4250 9063
TIME...MOT...LOC 1704Z 262DEG 31KT 4254 9070

HAIL...1.00IN
WIND...<50MPH

$$

RIECK
4 follow-up statements
965 
WWUS53 KARX 291715
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1215 PM CDT MON APR 29 2013

WIC043-291745-
/O.CON.KARX.SV.W.0006.000000T0000Z-130429T1745Z/
GRANT WI-
1215 PM CDT MON APR 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GRANT COUNTY UNTIL 1245 PM CDT...

AT 1212 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAST
DUBUQUE...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAZEL GREEN AROUND 1225 PM CDT.
  CUBA CITY AROUND 1230 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE GEORGETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4251 9064 4254 9065 4258 9069 4264 9072
      4266 9043 4251 9042 4250 9043 4250 9063
TIME...MOT...LOC 1714Z 262DEG 31KT 4255 9058

HAIL...1.00IN
WIND...<50MPH

$$

RIECK
693 
WWUS53 KARX 291724
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1224 PM CDT MON APR 29 2013

WIC043-291745-
/O.CON.KARX.SV.W.0006.000000T0000Z-130429T1745Z/
GRANT WI-
1224 PM CDT MON APR 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GRANT COUNTY UNTIL 1245 PM CDT...

AT 1219 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAZEL
GREEN...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED. PEA SIZED HAIL WAS REPORTED BY SPOTTERS 
NEAR KIELER. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN GRANT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4251 9064 4254 9065 4258 9069 4264 9072
      4266 9043 4251 9042 4250 9043 4250 9063
TIME...MOT...LOC 1723Z 266DEG 34KT 4256 9045

HAIL...1.00IN
WIND...<50MPH

$$

RIECK
911 
WWUS53 KARX 291730
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1230 PM CDT MON APR 29 2013

WIC043-291745-
/O.CON.KARX.SV.W.0006.000000T0000Z-130429T1745Z/
GRANT WI-
1230 PM CDT MON APR 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GRANT COUNTY UNTIL 1245 PM CDT...

AT 1227 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BENTON...AND
MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED. 

PEA TO MARBLE SIZED HAIL COVERING THE GROUND IN HAZEL 
GREEN...REPORTED BY SPOTTERS.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4251 9064 4254 9065 4258 9069 4264 9072
      4266 9043 4251 9042 4250 9043 4250 9063
TIME...MOT...LOC 1729Z 266DEG 34KT 4256 9037

HAIL...1.00IN
WIND...<50MPH

$$

RIECK
634 
WWUS53 KARX 291735
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1235 PM CDT MON APR 29 2013

WIC043-291745-
/O.EXP.KARX.SV.W.0006.000000T0000Z-130429T1745Z/
GRANT WI-
1235 PM CDT MON APR 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY WILL
EXPIRE AT 1245 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4251 9064 4254 9065 4258 9069 4264 9072
      4266 9043 4251 9042 4250 9043 4250 9063
TIME...MOT...LOC 1735Z 266DEG 34KT 4256 9029

$$

RIECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:52 AM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Apr 29, 6:52 AM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
652 AM CDT MON APR 29 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 354 AM CDT MON APR 29 2013

A VERY ACTIVE WEATHER PATTERN IN STORE FOR THE REGION THIS WEEK.
FIRST OFF...WILL BE WATCHING A WEAK COLD FRONT SAGGING SOUTH ACROSS
THE AREA TODAY. TWO SHORTWAVE TROUGHS ARE EXPECTED TO MOVE ACROSS
THE UPPER MISSISSIPPI RIVER VALLEY TODAY AND INTERACT WITH THE FRONT
AS IT EDGES SOUTH...SPARKING OFF SHOWERS AND THUNDERSTORMS. THE
FIRST LEADING SHORTWAVE WAS RACING EAST ACROSS SOUTH DAKOTA EARLY
THIS MORNING WHILE THE SECOND WAVE WAS MOVING EAST ACROSS WYOMING.
THE LEADING TROUGH WILL MOVE ACROSS THE REGION THIS MORNING
KEEPING SHOWERS AND ISOLATED THUNDERSTORMS GOING THROUGH MUCH OF
THE MORNING HOURS. THE TRAILING WAVE WILL ARRIVE EARLY THIS
AFTERNOON...PUSHING ACROSS NORTHERN IOWA THEN INTO SOUTHERN
WISCONSIN BY LATE AFTERNOON INTO THE EARLY EVENING HOURS. THE
FRONT IS EXPECTED TO STALL OUT ACROSS NORTHERN IOWA THROUGH
SOUTHERN WISCONSIN LATE THIS AFTERNOON AND THEN START TO LIFT
NORTH AND ACT AS A WARM FRONT LATE THIS AFTERNOON INTO THIS
EVENING AS VIGOROUS TROUGH DIVES INTO THE NORTHWEST CONUS. AN
INTERESTING ENVIRONMENT SETS UP OVER NORTHEAST IOWA AND FAR
SOUTHWEST WISCONSIN LATE THIS AFTERNOON AS THIS WARM FRONT TAKES
SHAPE. KBLR NAM FORECAST SOUNDINGS SHOW RATHER IMPRESSIVE SHEAR
PROFILES...WITH 0-6 KM BULK SHEAR OF 45 TO 50 KTS...AND 0-1 KM
BULK SHEAR OF 20 TO 25 KTS. CURVATURE ALSO NOTED IN THE HODOGRAPH
FROM THE SURFACE TO 2 KM. THE RAP IS ALSO SHOWING SIMILAR SHEAR
PROFILES. THE NAM IS INDICATING NEARLY 1500 J/KG 0-3KM MUCAPE
VALUES ACROSS THESE AREAS THIS AFTERNOON...BUT THIS IS LIKELY WAY
OVERDONE GIVEN THE NAM IS SHOWING DEWPOINTS CLIMBING TO 60 DEGREES
THIS AFTERNOON. 60 DEGREE DEWPOINTS ARE DISPLACED WAY TO THE
SOUTH...OVER NORTHERN TEXAS. THINKING THE HIGHEST DEWPOINTS THAT
WOULD BE ADVECTED INTO THE AREA WOULD BE IN MID 50S. THE GFS SEEMS
TO BE A LITTLE MORE REALISTIC WITH DEWPOINTS CREEPING INTO THE MID
50S. THINKING THE HIGHEST MUCAPE VALUES WILL BE IN THE 500 TO 800
J/KG RANGE. SOME SURFACE BASED CAPE IS POSSIBLE NEAR THE WARM
FRONT. THE MAJOR LIMITING FACTOR FOR SEVERE THUNDERSTORM POTENTIAL
THIS AFTERNOON IS THE LACK OF MOISTURE/CAPE. THERE MAY BE A BRIEF
WINDOW FOR SEVERE THUNDERSTORMS OVER FAR SOUTHWEST WISCONSIN INTO
NORTHEAST IOWA. PLENTY OF SHEAR FOR SUPERCELLS. THINKING THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IF A SURFACE BASED
STORM COULD DEVELOP ALONG THE FRONT...THERE COULD BE A VERY SHORT
WINDOW OF OPPORTUNITY FOR AN ISOLATED TORNADO...BUT IT APPEARS
UNLIKELY AT THIS TIME. WILL HAVE TO KEEP A VERY CLOSE WATCH ALONG
THE WARM FRONT THIS AFTERNOON TO SEE HOW SURFACE DEWPOINTS RESPOND
AS SOUTHERLY FLOW INCREASES INTO THE FRONT. HIGHS TODAY ARE
EXPECTED TO BE A LITTLE COOLER THAN YESTERDAY WITH THE CLOUDS AND
PRECIPITATION OVER THE AREA. PLAN ON HIGHS RANGING FROM THE MID TO
UPPER 60S.

THE WARM FRONT WILL LIFT NORTH ACROSS THE FORECAST AREA TONIGHT
THROUGH EARLY TUESDAY MORNING. 925 MB WARM AIR ADVECTION INCREASES
ACROSS THE FORECAST AREA IN THE WAKE OF THE WARM FRONT...IN THE WARM
SECTOR. DRY AIR ALOFT MOVES IN WITHIN THE WARM SECTOR AND LOOKS TO
EFFECTIVELY CAP THE ENVIRONMENT. HOWEVER...THE NAM IS SUGGESTING
THERE COULD BE ELEVATED CAPE. LIFTING FROM 900 MB YIELDS AROUND 700
J/KG CAPE. DECIDED TO KEEP THE SHOWER AND THUNDERSTORM CHANCES GOING
TONIGHT MAINLY AFTER 06Z. LOWS TONIGHT WILL BE ON THE MILD
SIDE...ESPECIALLY IN THE WAKE OF THE WARM FRONT...WITH LOWS IN THE
MID TO UPPER 50S.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 354 AM CDT MON APR 29 2013

THE UPPER TROUGH WILL CONTINUE TO DIG INTO THE CENTRAL CONUS ON
TUESDAY. MEANWHILE...SURFACE LOW PRESSURE IS EXPECTED TO DEEPEN AND
LIFT NORTH ACROSS NORTHERN MINNESOTA AND EVENTUALLY INTO WESTERN
ONTARIO. A COLD FRONT LOOKS TO PUSH SOUTHEAST ACROSS THE UPPER
MISSISSIPPI RIVER VALLEY THROUGH THE DAY ON TUESDAY...WITH SHOWERS
AND THUNDERSTORMS DEVELOPING ALONG THE FRONT MAINLY DURING THE
AFTERNOON HOURS. TEMPERATURES WILL WARM RATHER NICELY AHEAD OF THE
COLD FRONT...WITH HIGHS CLIMBING TO AROUND 80 DEGREES ACROSS
PORTIONS OF NORTHEAST IOWA THROUGH SOUTHWEST WISCONSIN. THE
NAM/GFS/GEM ARE IN FAIRLY DECENT AGREEMENT...SHOWING CONVECTION
DEVELOPING ALONG THE FRONT LATE TUESDAY AFTERNOON INTO TUESDAY
EVENING. THE NAM SEEMS WAY TO AGGRESSIVE WITH ITS DEWPOINTS TUESDAY
AFTERNOON SHOWING SURFACE DEWPOINTS CLIMBING INTO THE MID 60S. MID
TO UPPER 50S SEEM MORE REASONABLE AND THIS IS WHAT IS BEING
ADVERTISED BY THE GEM...WITH 0-3 MUCAPE VALUES AROUND 1500 J/KG. 0-6
KM SHEAR VALUES AROUND 40 KTS WOULD SUPPORT THE POTENTIAL FOR SEVERE
THUNDERSTORMS. PLAN ON SHOWERS AND STORMS ERUPTING ALONG THE FRONT
DURING THE AFTERNOON HOURS. SOME OF THE STORMS MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE TROUGH
CONTINUES TO DIG TUESDAY NIGHT INTO WEDNESDAY WITH A DEFORMATION
ZONE SETTING UP ACROSS THE UPPER MIDWEST...STRETCHING FROM EASTERN
NEBRASKA NORTHEAST THROUGH THE UPPER MISSISSIPPI RIVER VALLEY REGION
AND NORTH INTO CENTRAL ONTARIO. A VERY IMPRESSIVE FRONTOGENESIS ZONE
SETS UP ACROSS THE AREA TUESDAY NIGHT AND SITS RIGHT OVER THE
FORECAST AREA WEDNESDAY INTO THURSDAY. LOOKING AT FORECAST MODEL
CROSS SECTIONS RUNNING FROM EAST TO WEST ACROSS THE AREA...A VERY
IMPRESSIVE FRONTOGENESIS ZONE SETS UP OVER THE REGION AND EXTENDS
FROM 875 MB THROUGH 500 MB...WITH NEGATIVE EPV POSITIONED RIGHT OVER
THE FRONTOGENESIS ZONE. THIS ZONE STAYS OVER THE AREA ALL THE WAY
INTO THURSDAY. THIS WILL LEAD TO A PROLONGED PERIOD OF
PRECIPITATION OVER THE AREA WHICH COULD BE MODERATE TO HEAVY AT
TIMES. DRY AND COOL NORTHERLY FLOW INTO THE REGION THEN RAISES THE
QUESTION OF PRECIPITATION TYPE. DEPENDING ON WHICH MODEL SOLUTION
VERIFIES...IT APPEARS THAT THE PRECIPITATION SHOULD FALL AS RAIN
TUESDAY NIGHT AND THROUGH MOST OF THE DAY ON WEDNESDAY THEN SWITCH
OVER TO A RAIN SNOW MIX WEDNESDAY NIGHT INTO EARLY THURSDAY
MORNING. A RAIN SNOW MIX IS POSSIBLE AGAIN THURSDAY NIGHT...THEN
THE PRECIPITATION WILL SWITCH BACK OVER TO ALL RAIN DURING THE DAY
ON FRIDAY AS THE TROUGH CLOSES INTO AN UPPER LOW OVER MISSOURI AND
WARMER AIR FLOWS BACK TO THE NORTH. SNOW ACCUMULATIONS ARE
POSSIBLE LATE WEDNESDAY NIGHT AND AGAIN THURSDAY NIGHT. AT THIS
TIME IT APPEARS A SLUSHY 1-3 INCHES IS POSSIBLE MAINLY ON GRASS
SURFACES. WILL ALSO HAVE TO KEEP A CLOSE EYE ON PRECIPITATION
TYPE...ESPECIALLY THURSDAY NIGHT INTO FRIDAY MORNING AS THE WARM
LAYER SURGES BACK TO THE NORTH. A BRIEF PERIOD OF SLEET IS
POSSIBLE BEFORE TEMPERATURES NEAR THE SURFACE WARM ABOVE FREEZING.
MODEL SOLUTIONS START TO DIVERGE THIS WEEKEND WITH THE HANDLING OF
THE LOW AS IT CUTS OFF. THE GEM TAKES THE LOW INTO THE SOUTHERN
PLAINS...WHILE THE ECMWF LIFTS IT NORTHWEST THROUGH THE DAKOTAS.
THE GFS KEEPS IT STALLED OVER MISSOURI THEN FINALLY LIFTS IT NORTH
INTO THE GREAT LAKES LATE ON SUNDAY. AFTER A COOL PERIOD THURSDAY
AND FRIDAY...WHERE HIGHS WILL ONLY BE IN THE LOWER 40S...SLIGHTLY
WARMER TEMPERATURES ARE POSSIBLE THIS WEEKEND DESPITE CHANCES FOR
RAIN...WITH HIGHS IN THE LOWER TO MIDDLE 50S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 652 AM CDT MON APR 29 2013

APPEARS THE TAF SITES WILL CATCH A BREAK FROM SHRA AND ANY REDUCED
CIGS/VSBYS THIS MORNING WITH THE FORCING/INSTABILITY SHIFTING SOUTH
OF THE AREA. OVERNIGHT RAINS AT KRST PLUS LIGHT WINDS PRODUCING SOME
BR/FG ACROSS SOUTHEAST MN AND ADDED SOME BR MENTION TO KRST EARLY
THIS MORNING. AFTER THAT THOUGH...CONFIDENCE REMAINS ON THE LOW SIDE
FOR THE AFTERNOON AND TONIGHT AS FAR AS CONVECTION CHANCES AND
EVOLUTION AT THE TAF SITES. A STALLED/WEAKENING FRONTAL BOUNDARY
WILL REMAIN IN THE AREA...AND BE A POTENTIAL TRIGGER FOR MORE
SHRA/TSRA THIS AFTERNOON/EVENING. CONVECTION POTENTIAL IS GOING TO
DEPEND ON HOW MUCH LOWER LEVEL MOISTURE AND INSTABILITY CAN OR DOES
MOVE NORTHWARD INTO THE AREA TODAY. GIVEN INCONSISTENT MODEL SIGNALS
FOR THE MOISTURE INCREASE AND ABILITY OF THE STALLED/WEAKENING
BOUNDARY TO TRIGGER CONVECTION...ONLY INCLUDED A VCSH MENTION AT THE
TAF SITES IN THE 22-02Z TIME PERIOD FOR NOW.

BOUNDARY LIFTS NORTH AS A WARM FRONT TONIGHT...WITH THE INCREASING
LOWER LEVEL MOISTURE EXPECTED TO SPREAD NORTH ACROSS THE AREA. STILL
PLENTY OF POSSIBLE SCENARIOS FOR CONVECTION EVOLUTION TONIGHT INTO
TUE. WITH THE INCREASE OF MOISTURE AND MOISTURE CONVERGENCE LATE
TONIGHT...INCLUDED A VCSH MENTION AFTER 09Z FOR NOW UNTIL A MORE
CONSISTENT SIGNAL IS SEEN. ADDED A LATE NIGHT MVFR BR MENTION AT
KRST AS WELL DUE TO THE SOUTHEAST FLOW AND MOISTURE INCREASE.

&&

.HYDROLOGY...
ISSUED AT 354 AM CDT MON APR 29 2013

HEAVY RAINFALL IS POSSIBLE THIS WEEK AS A SYSTEM STALLS OUT
ACROSS THE REGION TOWARD MID WEEK. FORECAST GUIDANCE SUGGESTS
TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE BY THE END OF
THE WEEK. SOME OF THIS PRECIPITATION COULD FALL AS A SLEET/SNOW
MIX. IF THESE RAINFALL AMOUNTS ARE REALIZED...THERE WOULD BE AN
INCREASE IN RIVER LEVELS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...WETENKAMP
LONG TERM....WETENKAMP
AVIATION.....RRS
HYDROLOGY....WETENKAMP
Hazardous weather outlook, Apr 29, 4:30 AM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
430 AM CDT MON APR 29 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-301100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
430 AM CDT MON APR 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR NORTHEAST
IOWA AND FAR SOUTHWEST WISCONSIN LATE THIS AFTERNOON AND THIS
EVENING. DAMAGING WIND GUSTS...LARGE HAIL AND LIGHTNING WOULD BE THE
MAIN THREATS.

A FEW THUNDERSTORMS ARE POSSIBLE ELSEWHERE ACROSS THE AREA TODAY AND
AGAIN LATER TONIGHT. OTHER THAN LIGHTNING...SEVERE WEATHER IS NOT
EXPECTED WITH ANY OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS ANOTHER SLIGHT RISK OF SEVERE STORMS ACROSS FAR NORTHEAST
IOWA INTO SOUTHWEST AND SOUTH-CENTRAL WISCONSIN TUESDAY AFTERNOON
AND EVENING. DAMAGING WIND GUSTS...HAIL...AND LIGHTNING WOULD BE THE
MAIN HAZARDS IF THUNDERSTORMS DEVELOP.

SNOW CHANCES RETURN TO THE FORECAST FOR MAINLY THE LATE NIGHT AND
MORNING HOURS FROM WEDNESDAY NIGHT INTO FRIDAY. AT THIS TIME IT
APPEARS SOME MINOR ACCUMULATIONS COULD OCCUR ON GRASSY SURFACES AND
ROOFTOPS...MAINLY FOR LOCATIONS WEST AND NORTH OF LA CROSSE.

AN EXTENDED PERIOD OF LIGHT TO MODERATE RAIN LOOKS TO SPREAD ACROSS
THE AREA FROM WEDNESDAY INTO FRIDAY. WIDESPREAD RAINFALL TOTALS OF 1
TO 2 INCHES ARE POSSIBLE DURING THIS TIME. IF SOME PERIODS OF
HEAVIER RAIN OCCUR...RIVER LEVELS WOULD RISE AND THE THREAT OF
FLOODING WOULD INCREASE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS FAR NORTHEAST IOWA AND FAR
SOUTHWEST WISCONSIN...MAINLY BETWEEN 5 PM AND 10 PM. SPOTTERS MAY
AGAIN BE NEEDED IN ROUGHLY THE SAME AREA TUESDAY AFTERNOON AND
EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RRS

In the hours before

Special weather statement, Apr 29, 11:43 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1143 AM CDT MON APR 29 2013

WIZ061-291745-
GRANT-
1143 AM CDT MON APR 29 2013

AT 1140 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES
WEST OF SPECHTS FERRY...MOVING EAST AT 40 MPH.

SMALL HAIL AND TORRENTIAL DOWNPOURS WILL ACCOMPANY THIS STRONG
THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
SPECHTS FERRY...KIELER...DICKEYVILLE...SINSINAWA...CUBA CITY AND
GEORGETOWN.

RIECK

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.